20+ Million Readerbase
Indexed In
  • RefSeek
  • Hamdard University
  • EBSCO A-Z
  • OCLC- WorldCat
  • SWB online catalog
  • Publons
  • International committee of medical journals editors (ICMJE)
  • Geneva Foundation for Medical Education and Research
Share This Page
Recommended Webinars & Conferences

Abstract

Oculogyric Crisis - An Acute Dystonia with Olanzapine

Varun S Mehta and Basudeb Das

Introduction: The advent of the atypical antipsychotics has led to marked decrease in the extrapyramidal adverse effects known to occur with typical antipsychotics. Among them, olanzapine has been found to very safe and effective with a receptor profile responsible for incidence of extrapyramidal side-effects at a rate comparable to that of placebo.

Case History: We report a case of oculogyric crisis in an 18 year old male diagnosed with first episode mania. This acute dystonic reaction occurred on Tab. Olanzapine (10 mg/day) in spite of an oral anticholinergic medication.

Conclusion: It is a potential side effect and changing the antipsychotic might be the only possible option in some cases.